Rotund norms, Clarke subdifferentials and extensions of Lipschitz functions

Borwein, Jonathan M. and Giles, John and Vanderwerff, Jon D. (2002) Rotund norms, Clarke subdifferentials and extensions of Lipschitz functions. Nonlinear Analysis: Theory, Methods & Applications, 48 (2). pp. 287-301. ISSN 0362546X

Download (243Kb) | Preview
    Download (217Kb) | Preview


      We show that a certain condition regarding the separation of points by Lipschitz functions is useful in extending a given Lipschitz function from a subspace of a separable Banach space to the whole space so that the extension function has a maximal Clarke subdifferential. We then establish connections between this separation property and the rotundity properties of the norm on the Banach space.

      Item Type: Article
      Additional Information: pubdom FALSE
      Subjects: 49-xx Calculus of variations and optimal control; optimization > 49Jxx Existence theories
      46-xx Functional analysis > 46Bxx Normed linear spaces and Banach spaces; Banach lattices
      Faculty: UNSPECIFIED
      Depositing User: Users 1 not found.
      Date Deposited: 25 Nov 2003
      Last Modified: 21 Sep 2014 16:24

      Actions (login required)

      View Item